MAUDE Adverse Event Report: VASCUTEK LTD THORAFLEX HYBRID PLEXUS

VASCUTEK LTD THORAFLEX HYBRID PLEXUS
Catalog Number THP2628X150A
Medical Device Problem Codes Partial Blockage (1065); Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Thrombosis/Thrombus (4440)
Date of Event 10/12/2025
Type of Reportable Event Death
Event or Problem Description
Event reported from clinical study as acute mesenteric ischemia (ami) clinical trial (b)(4), on post operative day 12 ((b)(6) 2025), patient (b)(6) was noted to have increased abdominal distension, colonic dilatation, and increased pressor requirements.The patient had a computed tomography (ct) scan on (b)(6) 2025 for concern of bowel ischemia.Critical findings of retroperitoneal hematoma and sma (superior mesenteric artery) occlusion.On (b)(6) 2025 the patient had an exploratory laparotomy; vascular surgery was consulted for sma embolectomy.During the operation chronic appearing thrombus was retrieved from the distal sma with a small amount of thrombus emanating into one of the branches.A thrombectomy was performed on each of the 5 primary branches that had been isolated.A small amount of thrombus was retrieved from only one of the branches, the remainder of the branches had all back bleeding and no thrombus.The investigator considered the event of acute mesenteric ischemia as serious, with severe severity and not related to the device, there was no device deficiency during or after the procedure.However, the clinical events committee (cec) on adjudication have documented that the event was possibly related to the thoraflex hybrid device.The patient died on (b)(6) 2025.As per intake form: not related to a device failure/deficiency.Anticipated/ expected event.Possibly related to pre-existing condition/ procedure.Surgical intervention required.The investigator considered the event of acute mesenteric ischemia as serious, with severe severity and not related to the device.However, the clinical events committee (cec) on adjudication have documented that the event was possibly related to the thoraflex hybrid device.Please see their comments below: 1) a sequence of events leading to a thromboembolism to the sma -the event resulted in subject death.2) combination of shock with low flow to bowel as well as large volume shift, need for extracorporeal membrane oxygenation (ecmo) led to death from mesenteric ischemia.3) thromboembolic phenomenon from proximal source, very possibly arch graft frozen elephant trunk (fet), resulting in death.
 
Additional Manufacturer Narrative
Clinical code 4440- thrombosis/thrombus: a small amount of thrombus was retrieved from only one of the branches.1888- hemorrhage/blood loss/bleeding: rest of the branches had all back bleeding and no thrombus.Impact code 1802 - death: - patient died on (b)(6) 2025.4624- surgical intervention- a thrombectomy was performed on each of the 5 primary branches that had been isolated.Medical device problem code 1250-fluid/blood leak- some branches had all back bleeding and no thrombus.1065- partial blockage- a small amount of thrombus was retrieved from only one of the branches.Combination of shock with low flow to bowel as well as large volume shift, need for extracorporeal membrane oxygenation (ecmo) led to death from mesenteric ischemia.Component code 4755 - part/component/sub-assembly term not applicable.Type of investigation 4111 - communication/interviews: additional questions have been asked for the complaint on (b)(6) 2026.3331 - analysis of production records: a review of manufacturing records was performed no issues were identified.4110- trend analysis: four year review was performed for thoraflex hybrid sales (b)(6) 2022 - (b)(6) 2025 vs medical event (nature of event: ischemia) type (b)(6) 2022 - (b)(6) 2025, occurrence rate was less than (b)(4).4117 -device not accessible for testing: device remains implanted.Investigation findings 3233 - results pending completion of investigation.Investigation conclusion: 11- conclusion not yet available.
 
Additional Manufacturer Narrative
Clinical code: 4440- thrombosis/thrombus: a small amount of thrombus was retrieved from only one of the branches.All additional scans were reviewed, but unfortunately the postoperative scan begins below the level of the thoraflex hybrid graft, making it impossible to comment on the condition of the device.1888- hemorrhage/blood loss/bleeding: rest of the branches had all back bleeding and no thrombus.Impact code: 1802 - death: - patient died on (b)(6) 2025.4624- surgical intervention- a thrombectomy was performed on each of the 5 primary branches that had been isolated.Medical device problem code 1250-fluid/blood leak- some branches had all back bleeding and no thrombus.1065- partial blockage- a small amount of thrombus was retrieved from only one of the branches.Combination of shock with low flow to bowel as well as large volume shift, need for extracorporeal membrane oxygenation (ecmo) led to death from mesenteric ischemia.Component code 4755 - part/component/sub-assembly term not applicable type of investigation 4111 - communication/interviews: additional questions have been asked for the complaint on 13 jan 26.3331 - analysis of production records: a review of manufacturing records was performed no issues were identified.4110- trend analysis: four year review was performed for thoraflex hybrid sales jan 22 - dec 25 vs medical event( nature of event: ischemia) type jan 22 - dec 25, occurrence rate was less than 0.052%.4117 -device not accessible for testing: device remains implanted 4112- analysis of information provided by user/third party- all additional scans were reviewed, but unfortunately the postoperative scan begins below the level of the thoraflex hybrid graft, making it impossible to comment on the condition of the device.Investigation findings 213- no device problem found- a full batch review was performed for tag00386, and no issues were identified during manufacturing process from raw materials to finished products.On 23 jan 26, it was confirmed the ischemia caused the death, however the site determined the event not device related and no device deficiency during or after the procedure.Investigation conclusion 67- no problem detected- on 23 jan 26, it was confirmed the ischemia caused the death, however the site determined the event not device related and no device deficiency during or after the procedure.
 
Event or Problem Description
Event reported from clinical study as acute mesenteric ischemia (ami) clinical trial (b)(4), on post operative day 12 ((b)(6) 2025), patient (b)(6) was noted to have increased abdominal distension, colonic dilatation, and increased pressor requirements.The patient had a computed tomography (ct) scan on (b)(6) 2025 for concern of bowel ischemia.Critical findings of retroperitoneal hematoma and sma (superior mesenteric artery) occlusion.On (b)(6) 2025 the patient had an exploratory laparotomy, vascular surgery was consulted for sma embolectomy.During the operation chronic appearing thrombus was retrieved from the distal sma with a small amount of thrombus emanating into one of the branches.A thrombectomy was performed on each of the 5 primary branches that had been isolated.A small amount of thrombus was retrieved from only one of the branches, the remainder of the branches had all back bleeding and no thrombus.The investigator considered the event of acute mesenteric ischemia as serious, with severe severity and not related to the device, there was no device deficiency during or after the procedure.However, the clinical events committee (cec) on adjudication have documented that the event was possibly related to the thoraflex hybrid device.The patient died on (b)(6) 2025.As per intake form: not related to a device failure/deficiency.Anticipated/ expected event.Possibly related to pre-existing condition/ procedure.Surgical intervention required.The investigator considered the event of acute mesenteric ischemia as serious, with severe severity and not related to the device.However, the clinical events committee (cec) on adjudication have documented that the event was possibly related to the thoraflex hybrid device.Please see their comments below: 1) a sequence of events leading to a thromboembolism to the sma -the event resulted in subject death.2) combination of shock with low flow to bowel as well as large volume shift, need for extracorporeal membrane oxygenation (ecmo) led to death from mesenteric ischemia.3) thromboembolic phenomenon from proximal source, very possibly arch graft frozen elephant trunk (fet), resulting in death.This report is being submitted as final for manufacturing report number 9612515-2026-00003 to provide event information for (b)(4).

Brand Name
THORAFLEX HYBRID PLEXUS
Common Device Name
THORAFLEX HYBRID
Manufacturer (Section D)
VASCUTEK LTD
newmains avenue
inchinnan
glasgow, PA49R R
UK  PA49RR
Manufacturer (Section G)
VASCUTEK LTD
newmains avenue
inchinnan
glasgow, PA49R R
UK   PA49RR
Manufacturer Contact
laura allan
newmains avenue
inchinnan
glasgow, PA49R-R
UK   PA49RR
MDR Report Key24176122
Report Number9612515-2026-00003
Device Sequence Number18636921
Product Code QSK
UDI-Device Identifier05037881026800
UDI-Public05037881026800
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P210006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Remedial Action Repair
Type of Report Initial,Followup
Report Date (Section B) 03/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberTHP2628X150A
Device Lot Number25856012
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2025
Supplement Date Received by Manufacturer12/30/2025
Initial Report FDA Received Date01/26/2026
Supplement Report FDA Received Date03/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient SexMale